Alert archive / Idaho / Winter Storm Warnings in 2006
Winter Storm Warning 2, NWS Pocatello, ID
NWS Pocatello, ID issued this winter storm warning at Jan 17, 2006, 8:17 PM MST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 17, 2006, 8:17 PM MST (03:17 UTC)
- Expired
- Jan 18, 2006, 4:27 AM MST
- In force
- 8 hr
- Issued by
- NWS Pocatello, ID
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS45 KPIH 180317 WSWPIH URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 817 PM MST TUE JAN 17 2006 IDZ021-181130- /O.CAN.KPIH.SN.Y.0002.000000T0000Z-060118T1200Z/ /O.NEW.KPIH.SB.Y.0001.060118T0317Z-060118T1200Z/ LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...POCATELLO...BLACKFOOT...AMERICAN FALLS 817 PM MST TUE JAN 17 2006 ...SNOW ADVISORY IS CANCELLED... ...SNOW AND BLOWING SNOW ADVISORY IN EFFECT UNTIL 5 AM MST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A SNOW AND BLOWING SNOW ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM MST WEDNESDAY. A MOIST PACIFIC STORM SYSTEM WILL CONTINUE TO BRING SNOW TO THE LOWER SNAKE RIVER PLAIN TONIGHT. 3 TO 5 INCHES OF SNOW ARE LIKELY. SNOW WITH SUSTAINED WINDS BETWEEN 20 AND 30 MPH...AND GUSTS TO AROUND 40 MPH WILL CREATE HAZARDOUS DRIVING CONDITIONS ALONG INTERSTATE 86 WITH VISIBILITY AT TIMES NEAR ZERO. MOTORISTS SHOULD BE PREPARED TO SLOW DOWN AND ALLOW EXTRA TIME IN REACHING THEIR DESTINATION. A SNOW AND BLOWING SNOW ADVISORY MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. $$ IDZ017-181130- /O.UPG.KPIH.SN.Y.0002.000000T0000Z-060118T1200Z/ /O.NEW.KPIH.WS.W.0002.060118T0317Z-060118T1200Z/ EASTERN MAGIC VALLEY- INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY 817 PM MST TUE JAN 17 2006 ...WINTER STORM WARNING IN EFFECT UNTIL 5 AM MST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS UPGRADED THE SNOW ADVISORY TO A WINTER STORM WARNING...WHICH IS IN EFFECT UNTIL 5 AM MST WEDNESDAY. THE SNOW ADVISORY IS NO LONGER IN EFFECT. A MOIST PACIFIC STORM SYSTEM CONTINUES TO BRING SNOW ACROSS THE NORTHERN PORTION OF THE EASTERN MAGIC VALLEY. THIS INCLUDES LINCOLN AND MINIDOKA COUNTIES. REPORTS OF FIVE INCHES OF SNOW HAVE ALREADY OCCURRED AT SHOSHONE AND RICHFIELD. EXPECT AN ADDITIONAL 2 TO 4 INCHES OF SNOW OVERNIGHT ALONG WITH BRISK WINDS CREATING AREAS OF BLOWING AND DRIFTING SNOW. THUS A WINTER STORM WARNING HAS BEEN ISSUED. FURTHER SOUTH...BETWEEN TWIN FALLS AND BURLEY ALONG INTERSTATE 84...EXPECT RAIN. RAIN WILL CHANGE TO SNOW AGAIN NEAR THE I-84 AND I-86 INTERCHANGE. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$ IDZ018-031-181130- /O.CON.KPIH.HS.W.0002.000000T0000Z-060119T0000Z/ SAWTOOTH MOUNTAINS-BIG AND LITTLE WOOD RIVER REGION- INCLUDING THE CITIES OF...STANLEY...CLAYTON...HAILEY...KETCHUM... BELLEVUE 817 PM MST TUE JAN 17 2006 ...HEAVY SNOW WARNING REMAINS IN EFFECT UNTIL 5 PM MST WEDNESDAY... A PACIFIC STORM SYSTEM WILL CONTINUE TO BRING SNOW...HEAVY AT TIMES...TO THE CENTRAL MOUNTAINS OF IDAHO. 4 TO 8 INCHES OF SNOW HAVE ALREADY FALLEN THROUGH THIS EVENING. ADDITIONAL SNOWS OVERNIGHT INTO WEDNESDAY WILL LEAD TO STORM TOTAL ACCUMULATIONS OF 12 TO 20 INCHES ABOVE 6500 FEET...WITH 8 TO 12 INCHES BELOW 6500 FEET. A HEAVY SNOW WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. $$ IDZ019-022-023-025-181130- /O.CON.KPIH.HS.W.0002.000000T0000Z-060119T0000Z/ UPPER SNAKE HIGHLANDS-SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- WASATCH MOUNTAINS/IDAHO PORTION- INCLUDING THE CITIES OF...DRIGGS...DUBOIS...ISLAND PARK... ST. ANTHONY...MALAD CITY...OAKLEY...ROCKLAND...DOWNEY... LAVA HOT SPRINGS...SODA SPRINGS...WAYAN...MONTPELIER... GEORGETOWN...PARIS 817 PM MST TUE JAN 17 2006 ...HEAVY SNOW WARNING REMAINS IN EFFECT UNTIL 5 PM MST WEDNESDAY... A PACIFIC STORM SYSTEM WILL CONTINUE TO BRING SNOW...HEAVY AT TIMES...TO THE MOUNTAINS OF EASTERN IDAHO. 3 TO 6 INCHES OF SNOW HAVE ALREADY FALLEN THROUGH THIS EVENING. ADDITIONAL SNOWS OVERNIGHT AND INTO WEDNESDAY WILL BRING STORM TOTAL ACCUMULATIONS OF 8 TO 15 INCHES ABOVE 6500 FEET...WITH 6 TO 11 INCHES BELOW 6500 FEET. A HEAVY SNOW WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. $$ IDZ020-181130- /O.CON.KPIH.SN.Y.0002.000000T0000Z-060118T1200Z/ UPPER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...RIGBY 817 PM MST TUE JAN 17 2006 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 5 AM MST WEDNESDAY... A MOIST PACIFIC STORM SYSTEM WILL CONTINUE TO BRING SNOW INTO THE UPPER SNAKE RIVER PLAIN TONIGHT. 3 TO 5 INCHES OF SNOW ARE LIKELY OVERNIGHT. IDAHO FALLS HAS REPORTED ONE HALF INCH THIS EVENING...AND REXBURG HAS REPORTED ONE INCH. WINDS WILL INCREASE TO 15 AND 25 MPH AFTER MIDNIGHT. THIS WILL RESULT IN AREAS OF BLOWING AND DRIFTING SNOW. MOTORISTS ARE URGED TO SLOW DOWN AND ALLOW PLENTY OF TIME TO REACH THEIR DESTINATION. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$
1 follow-up statement
000 WWUS45 KPIH 181127 WSWPIH URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 427 AM MST WED JAN 18 2006 IDZ017-181230- /O.CAN.KPIH.WS.W.0002.000000T0000Z-060118T1200Z/ EASTERN MAGIC VALLEY- INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY 427 AM MST WED JAN 18 2006 ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS CANCELLED THE WINTER STORM WARNING. RAIN AND SNOW SHOWERS WILL CONTINUE TODAY...BUT ADDITIONAL SNOW AMOUNTS ARE GENERALLY EXPECTED TO BE LESS THAN ONE INCH. $$ IDZ021-181230- /O.CAN.KPIH.SB.Y.0001.000000T0000Z-060118T1200Z/ LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...POCATELLO...BLACKFOOT...AMERICAN FALLS 427 AM MST WED JAN 18 2006 ...SNOW AND BLOWING SNOW ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS CANCELLED THE SNOW AND BLOWING SNOW ADVISORY. TEMPERATURES HAVE WARMED INTO THE 30S WITH A MIX OF RAIN AND SNOW REPORTED THROUGHOUT THE AREA. RAIN AND SNOW SHOWERS WILL CONTINUE TODAY WITH AN INCH OR TWO OF NEW SNOW POSSIBLE BY EARLY THIS EVENING. $$ IDZ020-181230- /O.CAN.KPIH.SN.Y.0002.000000T0000Z-060118T1200Z/ UPPER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...RIGBY 427 AM MST WED JAN 18 2006 ...SNOW ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS CANCELLED THE SNOW ADVISORY. SNOW SHOWERS WILL CONTINUE TODAY WITH AN INCH OR TWO OF NEW SNOW POSSIBLE BY EARLY THIS EVENING. $$ IDZ018-031-182330- /O.CON.KPIH.HS.W.0002.000000T0000Z-060119T0000Z/ SAWTOOTH MOUNTAINS-BIG AND LITTLE WOOD RIVER REGION- INCLUDING THE CITIES OF...STANLEY...CLAYTON...HAILEY...KETCHUM... BELLEVUE 427 AM MST WED JAN 18 2006 ...HEAVY SNOW WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... A HEAVY SNOW WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. SNOW SHOWERS WILL CONTINUE THROUGHOUT THE DAY. AN ADDITIONAL 3 TO 6 INCHES CAN BE EXPECTED AT ELEVATIONS ABOVE 6500 FEET WITH 1 TO 3 INCHES BELOW. A HEAVY SNOW WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. $$ IDZ019-022-023-025-182330- /O.CON.KPIH.HS.W.0002.000000T0000Z-060119T0000Z/ UPPER SNAKE HIGHLANDS-SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- WASATCH MOUNTAINS/IDAHO PORTION- INCLUDING THE CITIES OF...DRIGGS...DUBOIS...ISLAND PARK... ST. ANTHONY...MALAD CITY...OAKLEY...ROCKLAND...DOWNEY... LAVA HOT SPRINGS...SODA SPRINGS...WAYAN...MONTPELIER... GEORGETOWN...PARIS 427 AM MST WED JAN 18 2006 ...HEAVY SNOW WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... A HEAVY SNOW WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. SNOW WILL CONTINUE THROUGHOUT THE DAY. AN ADDITIONAL 3 TO 6 INCHES CAN BE EXPECTED AT ELEVATIONS ABOVE 6500 FEET WITH 1 TO 3 INCHES BELOW. A HEAVY SNOW WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. $$
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this winter storm warning went out at Jan 17, 3:00 PM MST, 5 hours 17 minutes earlier.
Area forecast discussion, Jan 17, 3:00 PM MST, 5 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 300 PM MST TUE JAN 17 2006 .SHORT TERM...TONIGHT THROUGH FRIDAY. TREMENDOUS AMOUNTS OF MOISTURE BEING TRANSPORTED INTO SE IDAHO WITH STRONG JET UNDERCUTTING H5 LOW NEAR 145W 45N. MODERATE TO HEAVY SNOW HAS BEEN FALLING IN CENTRAL MOUNTAINS THIS AFTERNOON AND NOW INCREASING OVER SNAKE RIVER PLAIN. WITH VERY STRONG H7 JET OF 50 TO 55 KNOTS WHIPPING THROUGH SOUTHERN IDAHO STRONG DYNAMIC SETTING UP IN SNAKE PLAIN OVERNIGHT WITH BOTH MODELS OVER .3 LIQUID PRECIP. BIG CAVEAT IS POTENTIAL STRONG SOUTHERLY DOWNSLOPE LIMITING PRECIP...BUT AT THIS POINT THINK ENOUGH DYNAMICS WITH H7 JET AND STRONG VORT TROF TO WARRANT SNOW ADVISORY. SOME NORTHERN PARTS OF EASTERN MAGIC VALLEY MAY GET WARNING AMOUNTS BUT AROUND BURLEY THINK SHADOWED AND SOUTHERLY WINDS MAY ALLOW A CHANGEOVER TO RAIN AS WELL. BUT FOR NOW ADVISORY ALL OF SNAKE PLAIN. HEAVY SNOW WARNING CONTINUES FOR ALL MOUNTAIN ZONES EXCEPT 32 AND THINK AMOUNTS OF A FOOT OR MORE WILL BE COMMON. CONTINUED WARNINGS THROUGH WED AFTERNOON. COLD FRONT MOVES THROUGH SE CORNER BY 18Z WED BUT STAY IN STRONG ZONAL FLOW WITH CONTINUED INFLUX OF PACIFIC MOISTURE AND NORTH OF H3 JET WHICH WILL RUN THROUGH NORTHERN NV AND NORTHERN UT DURING DAY WED. KEPT HIGH POPS THROUGH THE DAY WED WITH LIGHT ACCUMULATIONS EVERYWHERE...LESS THAN TONIGHT WITH BEST DYNAMICS OVER BUT CYCLONIC SFC FLOW CONTINUES. GENERALLY WENT WITH WETTER GFS DEPICTION FOR TOMORROW. STAY IN MOIST NW FLOW THURSDAY INTO FRIDAY BUT STARTED TO LOWER PRECIP CHANCES THROUGH THIS PERIOD WITH ONLY SLIGHT CHANCE OR LESS FRIDAY. KEPT LIGHT ACCUMULATIONS THROUGH THURSDAY...NEXT TROF PROGGED QUICKER AND NEW NAM WETTER ON FRIDAY THAN PREVIOUS RUN. BUT CONCENTRATED ON FIRST 36 HOURS AND DIDNT CHANGE PREVIOUS FCST ON GRIDS THAT FAR OUT. GK .LONG TERM...SATURDAY THROUGH TUESDAY...NO CHANGES TO THE CURRENT EXTENDED FORECAST THIS PACKAGE. A WEAK UPPER TROF WILL SLIDE ACROSS THE AREA ON SAT WITH LITTLE OR NO REFLECTION AT THE SURFACE THUS WILL CONTINUE MAINLY CHC POPS. SPLIT FLOW WILL DEVELOP OVER THE AREA ON SUNDAY/MONDAY AS AN UPPER LOW MOVES INLAND AND PASSES WELL SOUTH OF THE AREA (PER GFS). LOW CONFIDENCE WITH TRACK OF THIS LOW. THE EC KEEPING UPPER LOW ALONG CA COAST AND BUILDING A STRONGER UPPER RIDGE OVER FCST/A FOR EARLY NEXT WEEK. EITHER WAY FCST/A WILL BE BETWEEN NORTHERN AND SOUTHERN STREAMS SO MAINLY DRY BOTH SUN/MON. UPPER RIDGE WILL FOLD INTO THE AREA FOR TUE. SHOULD SEE TEMPS WARM TUE/WED AHEAD OF NEXT PACIFIC TROF FCST TO MOVE INTO THE REGION LATE NEXT WEEK. WINTHER && .AVIATION...CIGS GRADUALLY LOWERING WITH THE APPROACH OF THE NEXT SYSTEM. PRECIP IS EXPECTED TO SPREAD INTO ALL TAF SITES BY LATE THIS AFTERNOON. IFR CONDITIONS DUE TO LOW CIGS/VIS/SNOW EXPECTED TONIGHT. PRECIPITATION WILL BE MAINLY RAIN WEST AND SOUTH OF BYI TONIGHT. A COLD FRONT WILL TRACK ACROSS THE REGION LATE WEDNESDAY MORNING. WINTHER && .PIH WATCHES/WARNINGS/ADVISORIES... A HEAVY SNOW WARNING AND SNOW ADVISORY HAS BEEN ISSUED FOR PORTIONS OF SOUTHEAST IDAHO. PLEASE REFER TO BOIWSWPIH FOR DETAILS. &&
Hazardous weather outlook, Jan 17, 3:30 PM MST, 4 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE POCATELLO ID 330 PM MST TUE JAN 17 2006 IDZ017>025-031-032-181300- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 330 PM MST TUE JAN 17 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT. A PACIFIC STORM SYSTEM WILL BRING SNOW...HEAVY AT TIMES...TO SOUTHEAST IDAHO. STORM TOTAL SNOW ACCUMULATIONS OF 8 TO 18 INCHES ARE EXPECTED ABOVE 6500 FEET WITH LESSER AMOUNTS BELOW. HEAVY SNOW WARNINGS AND SNOW ADVISORIES ARE IN EFFECT FOR PORTIONS OF SOUTHEAST IDAHO. PLEASE REFER TO THE LATEST WINTER WEATHER BULLETIN...BOIWSWPIH...FOR MORE DETAILS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SNOW...HEAVY AT TIMES...WILL CONTINUE ACROSS THE EASTERN HIGHLANDS ON WEDNESDAY WHERE SEVERAL ADDITIONAL INCHES OF SNOW ARE EXPECTED. ELSEWHERE...EXPECT AN ADDITIONAL FEW INCHES OF SNOW IN THE CENTRAL MOUNTAINS WITH A COUPLE INCHES POSSIBLE IN THE VALLEYS...INCLUDING THE SNAKE RIVER PLAIN. SCATTERED SNOW SHOWERS WILL CONTINUE THURSDAY THROUGH FRIDAY WITH LOCAL LIGHT SNOW ACCUMULATIONS POSSIBLE. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834.
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 17, 8:17 PM MST | Snow and Blowing Snow Advisory | PIH | 8 hr |
Nearby
Winter Storm Warnings in Idaho, 2006Every winter storm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.